Alert archive / California / Wind Advisories in 2022
Wind Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 10, 2022, 3:20 AM PST for 4 counties in California. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2022, 3:20 AM PST (11:20 UTC)
- Expired
- Jan 12, 2022, 10:00 AM PST
- In force
- 55 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS76 KSGX 101120 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 320 AM PST Mon Jan 10 2022 CAZ048-050-554-102300- /O.NEW.KSGX.WI.Y.0001.220110T1120Z-220112T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Escondido, and Poway 320 AM PST Mon Jan 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys and Orange County Inland Areas. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
6 follow-up statements
306 WWUS76 KSGX 102102 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 102 PM PST Mon Jan 10 2022 CAZ048-050-554-110615- /O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Escondido, and Poway 102 PM PST Mon Jan 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph, locally 60 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys and Orange County Inland Areas. Highest winds through passes and canyons. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
479 WWUS76 KSGX 110511 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 911 PM PST Mon Jan 10 2022 CAZ048-050-554-111315- /O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Escondido, and Poway 911 PM PST Mon Jan 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph, locally 60 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys and Orange County Inland Areas. Highest winds through passes and canyons. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Schenk
380 WWUS76 KSGX 111110 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 310 AM PST Tue Jan 11 2022 CAZ048-050-554-112300- /O.EXT.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of San Bernardino and Fontana 310 AM PST Tue Jan 11 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph. * WHERE...San Diego County Valleys, San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will gradually decrease in coverage for tonight into Wednesday with the winds weakening Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
988 WWUS76 KSGX 112116 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 116 PM PST Tue Jan 11 2022 CAZ048-050-554-120600- /O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of San Bernardino and Fontana 116 PM PST Tue Jan 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with local gusts to 45 mph. * WHERE...San Diego County Valleys, San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will gradually decrease in coverage tonight into Wednesday with the winds weakening Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
548 WWUS76 KSGX 120459 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 859 PM PST Tue Jan 11 2022 CAZ048-050-554-121400- /O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of San Bernardino and Fontana 859 PM PST Tue Jan 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with local gusts to 45 mph. * WHERE...San Diego County Valleys, San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will gradually decrease in coverage tonight with the winds weakening through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Schenk
330 WWUS76 KSGX 121055 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 255 AM PST Wed Jan 12 2022 CAZ048-050-554-121800- /O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of San Bernardino and Fontana 255 AM PST Wed Jan 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Northeast winds 10 to 20 mph with gusts to 35 mph. Local gusts to 45 mph. * WHERE...San Diego County Valleys, San Bernardino and Riverside County Valleys-The Inland Empire and Orange County Inland Areas. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:22 PM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Jan 9, 9:22 PM PST, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service San Diego CA 922 PM PST Sun Jan 9 2022 .SYNOPSIS... Fair and dry weather will prevail through the middle of the week as offshore flow takes hold across the region thanks to a cutoff low to the south and high pressure expected to keep us company here in the southwestern part of the country. These features will bring some warmer weather to areas west of the mountains, along with gusty Santa Ana winds across the coastal slopes of the mountains into some inland valleys. The end of the week looks a bit more interesting as possible tropical moisture is pulled in from the south, leading to a chance for light showers by Thursday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... EVENING UPDATE: No forecast changes were needed this evening. After a mild day today, with temperatures about 5 to 10 degrees above normal for much of our area, some high clouds are streaming across the EastPac this evening, which will move across SoCal late tonight, but they will thin out as they move across our area, so shouldn't cause much of a reduction in the radiational cooling effect already ongoing, which will make for another chilly night across the area. These high clouds are associated with a weak upper level storm system, which will move NE towards the PacNW through Monday. SHORT TERM (Through Tuesday): Skies have mostly cleared throughout the region as high pressure takes control over the American Southwest. The offshore flow continues, where Santa Ana winds have gusted primarily between 30-45 MPH (locally higher) across the mountains and passes. This persistent offshore flow pattern will limit any low cloud coverage along the coast over the next few days. A trough to our west will come into the area tomorrow, where a cutoff low is expected to split from the main flow and push to the southwest (a bit further southwest than previously thought yesterday). This will bring an abundance of clouds, though we will remain dry. Santa Ana winds will continue for areas mentioned above, though upper level support becomes more pronounced by Monday night into Tuesday morning as a secondary ridge noses its way to the west of the cutoff low. This will create increased chances for gustier winds Monday night into Tuesday morning, where gusts near and below favored passes may be 40-50 MPH. This stronger offshore pattern will also favor a great amount of warming for areas west of the mountains, where some spots will feel like late spring instead of the middle of winter. Many areas will be well into the 70s with some spots having a chance to hit over 80 degrees! && .LONG TERM (Wednesday through Next Weekend)... The long term forecast consists of much uncertainly still. Where exactly this cutoff low to our south is going to go is highly dependent on whether we see some more of those SoCal blue skies we all know and love, or a bit of a cloudier and rainier type of scenario. Today's story depicts the cutoff low possibly bringing in hints of subtropical moisture from the south by Thursday. This is supported by PWAT ensemble guidance peaking by Thursday with values near 0.70" for Palm Springs, quite sufficient for possible showers. Time heights continue to depict a much drier level near the surface though, so amounts will be relatively light. GEFS/NBM not as excited pulling in some precip amounts by Thursday, while Euro ensembles favor a greater chance, but thinking more of a late Thursday into Friday timeframe. This will all be dependent on the low pressure's movement. Will continue with the Thursday timeframe of possible showers across all regions. && .AVIATION... 100400Z...FEW250 becoming SCT-BKN AOA 15,000 FT MSL Mon afternoon. Gusty E-NE winds along mtns/coastal slopes with peak gusts 35-45 kt. Weak-moderate up/downdrafts and LLWS possible over/west of mtns. && .MARINE... No hazardous marine conditions through Thursday. && .BEACHES... No hazards through Monday. High surf and strong rip currents Tuesday through Thursday from a west swell of 4-5 feet and a period of 15-17 seconds. This will bring surf 5-7 feet with set of 8 feet or more on west-facing beaches. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...APR/JMB AVIATION/MARINE/BEACHES...Schenk
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:54 AM PST | High Surf Advisory | SGX | Orange, San Diego | 6 days |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.